Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 41, NWS Eureka, CA

August 24, 2009

NWS Eureka, CA issued this small craft advisory at Aug 24, 2009, 8:59 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2009, 8:59 PM PDT (03:59 UTC)
Expired
Aug 25, 2009, 3:17 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WHUS76 KEKA 250359
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
859 PM PDT MON AUG 24 2009


PZZ475-251200-
/O.CAN.KEKA.SI.Y.0055.000000T0000Z-090826T1000Z/
/O.NEW.KEKA.SC.Y.0041.090825T0359Z-090826T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
859 PM PDT MON AUG 24 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. THE SMALL
CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-250500-
/O.CAN.KEKA.SI.Y.0055.090825T1900Z-090826T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
859 PM PDT MON AUG 24 2009

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. 


$$

PZZ455-250500-
/O.CAN.KEKA.SI.Y.0055.090825T1900Z-090826T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
859 PM PDT MON AUG 24 2009

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. 


$$
1 follow-up statement
393 
WHUS76 KEKA 251017
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
317 AM PDT TUE AUG 25 2009


PZZ475-252230-
/O.CAN.KEKA.SC.Y.0041.000000T0000Z-090826T1200Z/
/O.NEW.KEKA.SI.Y.0056.090825T1017Z-090826T0700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
317 AM PDT TUE AUG 25 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 3:29 PM PDT, 5 hours 30 minutes earlier.

Area forecast discussion, Aug 24, 3:29 PM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
356 AM PDT MON AUG 24 2009

.SYNOPSIS...AN UPPER LEVEL TROUGH OVER THE NORTHEAST PACIFIC WILL
MAINTAIN SEASONAL TEMPERATURES THROUGH THE WEEK. NIGHTTIME MARINE
CLOUDS AND FOG WILL CONTINUE ALONG THE COAST.

&&

.DISCUSSION...COASTAL STRATUS HAS PLAGUED THE MENDO COAST BUT HAS
CONTINUED TO SEE AN EBB AND FLOW THROUGHOUT THE DAY ON THE NORTH
COAST. EXPECTING A SIMILAR TREND FOR TOMORROW AS WEAK TO MODERATE
ONSHORE FLOW CONTINUES OVER THE COASTAL REGION.  THE NEXT SUBTLE
WEATHER SYSTEM IS A WEAK FRONT ASSOCIATED WITH AN UPPER LEVEL SHORT
WAVE THAT WILL MOVE INTO THE NE PACIFIC FROM THE GULF OF ALASKA AND
DEEPEN A LONGER WAVE TROUGH OVER THE OCEAN.  THERE WILL BE LITTLE
CHANGE IN THE SENSIBLE WEATHER DUE TO THESE UPPER DISTURBANCES.
MODELS ARE IN FAIR AGREEMENT ON KEEPING THIS TROUGH OVER THE NE
PACIFIC THROUGH MOST OF THE WEEK HOWEVER ON FRIDAY THE EUROPEAN MODEL
SHOWS MORE OF A CLOSED LOW CIRCULATION MOVING THROUGH OREGON. EITHER
SOLUTION LOOKS TO BE FOLLOWED BY A BUILDING RIDGE ACROSS THE
SOUTHWESTERN STATES THAT EXTENDS BACK WESTWARD  THIS WILL BRING A
SHARP CONTRAST IN TEMPERATURES WITH A GENERAL TREND OF WARMER
TEMPERATURES THROUGH THE WEEKEND OVER THE INTERIOR ZONES AND
POSSIBLY INTO NEXT WEEK.

&&

.AVIATION...SATELLITE IMAGERY SHOWS THE STRATUS HUGGING THE COAST.
THE COASTAL SITES ARE BOUNCING FROM VFR TO LIFR DUE TO CEILINGS AS
WAVES OF STRATUS MOVE IN AND THEN CLEAR OUT. THIS TREND WILL
CONTINUE FOR A FEW MORE HOURS BEFORE LIFR CONDITIONS FINALLY SETTLE
IN FOR THE EVENING AND NIGHT. THIS IS BACKED UP REASONABLY WELL BY
MOS AND THE LOCAL WRF MODEL. STROZ

&&

.MARINE...LIGHT TO MODERATE NORTHERLY WINDS CONTINUE OVER THE WATERS
WHILE THE SEAS CONTINUE TO SUBSIDE. THE BUOYS SHOW A MIXED SWELL
ACROSS THE WATERS, NORTHWEST NEAR 5 FT AND SOUTH NEAR 2 FT. THIS
MIXED SWELL IS EXPECTED TO CONTINUE MOST OF THE WEEK. WINDS WILL
INCREASE TO SCA CRITERIA OVER MOST OF THE WATERS ON TUESDAY AS A
WEAKENING FRONT PASSES TO OUR NORTH. A NORTHWEST WAVE TRAIN
ASSOCIATED WITH THIS FRONT WILL PROPAGATE THROUGH THE WATERS TUESDAY
EVENING, PEAKING NEAR 10 FT OVERNIGHT BEFORE GRADUALLY SUBSIDING
INTO THURSDAY. A WESTERLY SWELL TRAIN ASSOCIATED WITH ANOTHER
APPROACHING FRONT WILL MOVE THROUGH THE WATERS LATE THURSDAY. MODELS
ARE COMING INTO GOOD AGREEMENT SHOWING WINDS AND SEAS RAMPING UP
OVER THE WEEKEND. STROZ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

PT ST GEORGE TO CAPE MENDOCINO
FROM 10 TO 60 NM SMALL CRAFT ADVISORY FOR WINDS

CAPE MENDOCINO TO PT ARENA OUT 60 NM
SMALL CRAFT ADVISORY FOR WINDS

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:17 AM PDTSmall Craft Advisory for WindsEKA12 hr

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.